Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Ways To Prevent Gastrointestinal Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some...
Ask the Experts

antibodies to HIV ?? With PEP... Please anwser... Thanks! MR,B

Dear Dr.Bob, Please help me understand my risk and if the Pep meds are any good. OK! I was curious about anal sex. I met a man, long story shot. He put condom on and put his penus in between my butt cheeks around my anus. I did not feel it...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...(although it's not my personal favorite).2. Most likely no.3.The AZT component (zidovudine) can be associated with fatigue, anemia, gastrointestinal problems and other symptoms. Sore throat would not be a side effect of either of these... Read more »

hey it's me again :)

Hi Dr Bob, yes it me again. Yes I do adore you. Okay I sent this question a few times please answer. My test ultimately came back Neg at the 3.5 mark however. I have had this happen to me twice. Once when I was 17 my test came back indeterminate and...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...variety of reasons, including the presence of nonspecific cross-reacting antibodies. Whether this has anything to do with your gastrointestinal problem, I can't say, because you still don't have a firm diagnosis for what's going on there. At any... Read more »

rape, pregnancy, and hiv

after pouring over your forum for days i must say i love you dr. bob, your humor has made a terrifing situation a bit brighter. i know this question may be a bit repetative but i trust your opinion and to hear what you have to say would just make me...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...would have helped when you experienced the severe diarrhea problem. The Ritonavir component in Kaletra is noted for causing gastrointestinal problems, including diarrhea. There are medications available to help mitigate this problem. Also, if the... Read more »

gastrointestinal problems with ratonavir &Saquinavir

Dr Gallant, Is there anything you know of, that can be taken or done for the gastrointestinal problems caused from ratonavirand saquinavir combo.? I am refering to the stomach cramps and extreme flatulance. I am taking 3 phaysyme tablets a dayand I...
Joel Gallant, M.D.

Response from Joel Gallant, M.D.

Johns Hopkins University, School of Medicine
My experience with ritonavir is that people either seem to get diarrhea or flatulence. (In other words, you either suffer yourself, or you let everyone else suffer for you.) For some of my patients with the latter problem, simethicone (which is... Read more »
Articles
The Well Project

Cancers

...But KS behaves and is treated like a cancerous tumor. HHV-8 is transmitted through sexual contact or blood products. KS has always been less common in women, but is less common in all groups since the introduction of potent HIV drug... Read more »
The Well Project

Fungal Infections

Table of Contents What Are Fungal Infections? Candidiasis Cryptococcosis Histoplasmosis Aspergillosis Conclusion What Are Fungal Infections? Fungi (singular is fungus) are a kind of germ. Most fungi are harmless to humans,... Read more »
The Well Project

Gynecological Problems

...be prevented. Anal HPV is also very common among HIV-positive women. An anal Pap smear and physical examination are the best ways to detect anal dysplasia. It is important to ask your doctor to perform these tests on a regular basis. Several... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

What Are Nervous System Problems? What Are the Signs of CNS Problems? What Makes Nervous System Problems Worse? How Are CNS Problems Treated? The Bottom Line What Are Nervous System Problems? The nervous system has two parts. The... Read more »
Connect With Others

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »

Lost

Posted by LostNconfused, 5 Replies
I tested positive 3 days before Christmas and I think I am still numb to the fact. I haven't told any friends or family because I really don't know how and most are judgemental and I'm sure will walk away. But I guess if they do, then I didn't need... Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
...going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a gay man with that problem...lol. I have tried a bunch of different... Read more »

just tested positive and CD4 already at 33!

Posted by PozFromHongKong, 2 Replies
...I reckon I was also very lucky to be walking around relatively healthy with such low levels of CD4s in my system. I had some GI problems last month, but no major complains otherwise. Now that I know my stats however I am *super* paranoid - I... Read more »